Optimal Linear Approximation Under General Statistical Convergence

  • Daniel Cárdenas-MoralesEmail author
  • Pedro Garrancho


This work deals with optimal approximation by sequences of linear operators. Optimality is meant here as asymptotic formulae and saturation results, a natural step beyond the establishment of both qualitative and quantitative results. The ordinary convergence is replaced by B -statistical \(\mathscr {A}\)-summability, where B is a regular infinite matrix with non-negative real entries and \(\mathscr {A}\) is a sequence of matrices of the aforesaid type, in such a way that the new notion covers the famous concept of almost convergence introduced by Lorentz, as well as a new one that merits being called statistical almost convergence.



This work is partially supported by Junta de Andalucía, Spain (Research group FQM-0178). The first author is also partially supported by Research Projects DGA (E-64), MTM2015-67006-P and by FEDER funds.


  1. 1.
    F. Aguilera, D. Cárdenas-Morales, P. Garrancho, Optimal simultaneous approximation via \(A\)-summability. Abstr. Appl. Anal. 12 (2013). Article ID 824058Google Scholar
  2. 2.
    F. Altomare, M. Campiti, Koronkin-Type Approximation Theory and its Applications, vol. 17, De Gruyter Studies in Mathematics (Walter de Gruyter, Berlin, 1994)Google Scholar
  3. 3.
    H.T. Bell, Order summability and almost convergence. Proc. Am. Math. Soc. 38, 548–552 (1973)MathSciNetCrossRefGoogle Scholar
  4. 4.
    D. Cárdenas-Morales, P. Garrancho, I. Raşa, Bernstein-type operators which preserve polynomials. Comput. Math. Appl. 62, 158–163 (2011)MathSciNetCrossRefGoogle Scholar
  5. 5.
    D. Cárdenas-Morales, P. Garrancho, B-statistical A-summability in conservative aproximation. Math. Inequal. Appl. 19, 923–936 (2016)Google Scholar
  6. 6.
    K. Demirci, S. Karakus, Statistically A-summability of positive linear operators. Math. Comput. Model. 53, 189–195 (2011)Google Scholar
  7. 7.
    O.H.H. Edely, \(B\)-statistically \(A\)-summability. Thai J. Math. 11, 1–10 (2013)Google Scholar
  8. 8.
    H. Fast, Sur la convergence statistique. Colloq. Math. 2, 241–244 (1951)MathSciNetCrossRefGoogle Scholar
  9. 9.
    A.R. Freedman, J.J. Sember, Densities and summability. Pac. J. Math. 95, 293–305 (1981)MathSciNetCrossRefGoogle Scholar
  10. 10.
    J.A. Fridy, On statistical convergence. Analysis 5, 301–313 (1985)MathSciNetCrossRefGoogle Scholar
  11. 11.
    P. Garrancho, D. Cárdenas-Morales, F. Aguilera, On asymptotic formulae via summability. Math. Comput. Simul. 81, 2174–2180 (2011)MathSciNetCrossRefGoogle Scholar
  12. 12.
    H. Gonska, P. Pitul, I. Rasa, On Peano’s form the Taylor remainder Voronosvkaja’s theorem and the commutator of positive linear operators, in Proceedings of the International Conference on Numerical Analysis and Approximation Theory, Cluj-Napoca, Romania, 5–8 July 2006, pp. 55–80Google Scholar
  13. 13.
    J.P. King, J.J. Swetits, Positive linear operators and summability. Aust. J. Math. 11, 281–291 (1970)MathSciNetCrossRefGoogle Scholar
  14. 14.
    P.P. Korovkin, Linear Operators and Approximation Theory (Hindustan, Delhi, 1960)Google Scholar
  15. 15.
    G.G. Lorentz, A contribution to the theory of divergent sequences. Acta Math. 80, 167–190 (1948)MathSciNetCrossRefGoogle Scholar
  16. 16.
    M. Mursaleen, A. Kilicman, Korovkin second theorem via B-statiscal A-summability. Abstr. Appl. Anal. 2013, 6 (2013). Article ID 5989Google Scholar
  17. 17.
    S. Orhan, K. Demirci, Statistical \(\cal{A}\) -summation process and Korovkin type approximation theorem on modular spaces. Positivity 18, 669–686 (2014)MathSciNetCrossRefGoogle Scholar
  18. 18.
    O. Shisha, B. Mond, The degree of convergence of sequences of linear positive operators. Proc. Natl. Acad. Sci. U.S.A. 60, 1196–1200 (1968)MathSciNetCrossRefGoogle Scholar
  19. 19.
    J.J. Swetits, On summability and positive linear operators. J. Approx. Theory 25, 186–188 (1979)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of JaénJaénSpain

Personalised recommendations